MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920040
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a cerebral aneurysm stent-assisted coil embolization procedure with a 4.7mm x 5.4mm aneurysm on the vertebral artery-posterior inferior cerebella artery (va-pica), a system approached was made to the lesion without any problem.A neuroform atlas® stent system (stryker) was implanted to start the coil embolization.The first coil used was a 4 mm x 8 cm target® soft coil (stryker) followed by a 3.5mm x 7.5cm galaxy g3 xsft coil as the second coil.The complaint coil, a 2.00mm x 4.00cm galaxy g3 mini coil (glm920040 / 30407099) was used as the third coil.Preparation was completed as per the instructions for use (ifu).The complaint coil began to wind out of the target lesion.The physician thought that the position of the concomitant sl-10® microcatheter (stryker) was not proper, and therefore, an attempt to resheath the coil was made but the sheath became damaged.The complaint coil was replaced with a 2.5mm x 2.5cm galaxy g3 xsft coil.A 1.5mm x 2cm target® nano¿ coil (stryker) was used and the procedure was completed without further issue.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30407099) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil herniation is a known potential complication associated with the galaxy g3 mini coil.With the limited information provided in the complaint and without the product available for analysis, the reported issue as related to the complaint coil during the procedure cannot be confirmed.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.Review of the available information does not allow for an exact determination of the root cause.However, there are clinical and procedural factors, including aneurysm / vessel characteristics, device selection, device interaction, and operator technique, that may have contributed to the reported event rather than the design or manufacture of the device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective /preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a cerebral aneurysm stent-assisted coil embolization procedure with a 4.7mm x 5.4mm aneurysm on the vertebral artery-posterior inferior cerebella artery (va-pica), a system approached was made to the lesion without any problem.A neuroform atlas® stent system (stryker) was implanted to start the coil embolization.The first coil used was a 4 mm x 8 cm target® soft coil (stryker) followed by a 3.5mm x 7.5cm galaxy g3 xsft coil as the second coil.The complaint coil, a 2.00mm x 4.00cm galaxy g3 mini coil (glm920040 / 30407099) was used as the third coil.Preparation was completed as per the instructions for use (ifu).The complaint coil began to wind out of the target lesion.The physician thought that the position of the concomitant sl-10® microcatheter (stryker) was not proper, and therefore, an attempt to resheath the coil was made but the sheath became damaged.The complaint coil was replaced with a 2.5mm x 2.5cm galaxy g3 xsft coil.A 1.5mm x 2cm target® nano¿ coil (stryker) was used and the procedure was completed without further issue.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to include the additional event information received on 27 may 2021.E.1: the initial reporter phone: +(b)(6).[additional information]: the healthcare professional reported that during a cerebral aneurysm stent-assisted coil embolization procedure with a 4.7mm x 5.4mm aneurysm on the vertebral artery-posterior inferior cerebella artery (va-pica), a system approached was made to the lesion without any problem.A neuroform atlas® stent system (stryker) was implanted to start the coil embolization.The first coil used was a 4 mm x 8 cm target® soft coil (stryker) followed by a 3.5mm x 7.5cm galaxy g3 xsft coil as the second coil.The complaint coil, a 2.00mm x 4.00cm galaxy g3 mini coil (glm920040 / 30407099) was used as the third coil.Preparation was completed as per the instructions for use (ifu).The complaint coil began to wind out of the target lesion.The physician thought that the position of the concomitant sl-10® microcatheter (stryker) was not proper, and therefore, an attempt to resheath the coil was made but the sheath became damaged.The complaint coil was replaced with a 2.5mm x 2.5cm galaxy g3 xsft coil.A 1.5mm x 2cm target® nano¿ coil (stryker) was used and the procedure was completed without further issue.There was no report of any patient adverse event or complication.On 27 may 2021, additional information was received indicated that excessive force was not applied during the attempt to resheath the complaint device.Updated sections: e.1, e.3, g.3, g.6.H.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11798885
Report Number3008114965-2021-00168
Device Sequence Number1020485
Product Code KRD
UDI-Device Identifier10886704080305
UDI-Public10886704080305
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberGLM920040
Device Catalogue NumberGLM920040
Device Lot Number30407099
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date05/10/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5 MM X 2 CM TARGET® NANO¿ COIL (STRYKER); 4 MM X 8 CM TARGET® SOFT COIL (STRYKER); GALAXY G3 XSFT 2.5MM X 2.5CM; GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROFORM ATLAS® STENT SYSTEM (STRYKER); SL-10® MICROCATHETER (STRYKER)